Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 235, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 12, 2001, 1:33 PM CDT for Warren County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 12, 2001, 1:33 PM CDT (18:33 UTC)
- Expired
- May 12, 2001, 2:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Warren County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
986
WUUS54 KJAN 121834
SVRJAN
MSC149-121900-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
133 PM CDT SAT MAY 12 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN WEST CENTRAL MISSISSIPPI
* UNTIL 200 PM CDT
* AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM ABOUT 12 MILES SOUTHWEST OF
VICKSBURG...MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EAGLE LAKE AND LE TOURNEAU BY 150 PM
HAIL UP TO THE SIZE OF QUARTERS IS POSSIBLE WITH THIS STORM.
LAT...LON 3206 9104 3210 9099 3209 9092 3230 9097
3222 9097 3224 9102 3220 9116 3215 9116
3215 9099 3210 9106What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 10:10 AM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, May 12, 10:10 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1010 AM CDT SAT MAY 12 2001 NOT MUCH GOING ON ALONG...RIGHT NOW. BEST MOISTURE CONVERGENCE AHEAD OF APPROACHING COLD FRONT AT 15Z LOOKS TO BE WELL WEST OF HERE TOWARDS SHREVEPORT. A FEW TSTORMS ONGOING OVER FAR EAST TX SOUTH OF THIS BULLSEYE AS ONE WOULD EXPECT. ACROSS OUR AREA....PLENTY OF ONGOING INSOLATION LENDING TO AN AXIS OF -4 LI/S FROM VICKSBURG...TO JACKSON...TO COLUMBUS AS DEW PTS REMAIN WELL INTO THE 60S. GOOD INSOLATION/DESTABILIZATION EXPECTED THIS AFTERNOON WILL COINCIDE WITH SOME WEAK FRONTAL CONVERGENCE TO POP A FEW STORMS. FEEL CURRENT 20-30 POPS FOR THIS AFTERNOON LOOKS VERY REASON5ABLE AND FORESEE NO MAJOR CHANGES TO ONGOING FORECAST. WILL DO AN UPDATE HOWEVER TO REMOVE TEMPORAL WORDING. .JAN... MS...NONE. LA...NONE. AR...NONE. /05
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 12:54 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 36 min |
| May 12, 1:18 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 42 min |
| May 12, 1:20 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 25 min |
| May 12, 1:25 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 35 min |
| May 12, 1:37 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 23 min |
| May 12, 1:41 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 49 min |
| May 12, 1:45 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 45 min |
| May 12, 2:01 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 29 min |
| May 12, 2:06 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 39 min |
| May 12, 2:25 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 35 min |
| May 12, 2:28 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 32 min |
| May 12, 2:31 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 29 min |
| May 12, 2:32 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 43 min |
| May 12, 2:34 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 41 min |
| May 12, 2:38 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 37 min |
| May 12, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 45 min |
| May 12, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 48 min |
| May 12, 3:19 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 41 min |
| May 12, 3:29 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 46 min |
| May 12, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 25 min |
| May 12, 3:52 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 23 min |
| May 12, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 32 min |
| May 12, 4:33 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 42 min |
| May 12, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 34 min |
| May 12, 5:29 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.